Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Tallahassee, FL

August 10, 2012Seminole County, Georgia

NWS Tallahassee, FL issued this special weather statement at Aug 10, 2012, 12:13 PM EDT for Seminole County, Georgia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2012, 12:13 PM EDT (16:13 UTC)
Expired
Aug 10, 2012, 1:15 PM EDT
In force
62 min
Issued by
NWS Tallahassee, FL

County Seminole County, GA

The radar

The Tallahassee radar (KTLH), 77 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2115 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WWUS82 KTAE 101613
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1213 PM EDT FRI AUG 10 2012

FLZ011-GAZ155-101715-
JACKSON FL-SEMINOLE GA-
1113 AM CDT FRI AUG 10 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEAST JACKSON 
AND SEMINOLE COUNTIES...

* UNTIL 1215 PM CDT/115 PM EDT/

AT 1109 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 12 MILES SOUTHEAST OF COTTONWOOD...OR NEAR MALONE...
MOVING SOUTHEAST AT 20 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3087 8535 3100 8515 3100 8500 3103 8500
      3089 8475 3088 8477 3084 8477 3082 8479
      3080 8479 3076 8486 3072 8487 3070 8486
      3065 8490
TIME...MOT...LOC 1613Z 302DEG 18KT 3094 8511

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 7:54 AM EDT, 4 hours 19 minutes earlier.

Area forecast discussion, Aug 10, 7:54 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
754 AM EDT Fri Aug 10 2012

.NEAR TERM [Through Tonight]...
Yet another early start to convection this morning, and as a
result we may see things play out in a similar fashion to the past
couple days. This would necessitate an increase in PoPs - mainly
in the morning hours - and that is what we have done with the
forecast early this morning. Most prominent arc of convection
extends from Liberty Co. WSW to near KPAM and then W to about 20NM
offshore of KDTS. General motion is to the ENE so PoPs were bumped
to 70-90% in the areas currently being affected as well as the
downstream corridor to the ENE in the 12-18z timeframe. The early
start to the storms may once again limit the diurnal temperature
range, and the temperature curve will be reassessed in an hour or
so once convective trends become more established. If we get
enough convective overturning in the morning hours, things may be
too stable in the afternoon for widespread thunderstorm coverage,
so PoPs were preliminarily cut back to 30-50% from 18-00z.

&&

.SHORT TERM [Saturday Through Sunday]...
The presence of above features will keep scattered convection
across CWA at least into the late eve. Additional shortwave energy
digging SEWD into base of upper trough will help sharpen it into
Saturday. This will drag front SEWD to reach Cntrl Ga and S/Cntrl
AL with pre-frontal trough bisecting our CWA. So expect another
wet day with even better chance of strong to isold severe storms
and continued threat of flooding. Then, axis will shift eastward
but with low drifting NWD and the front stalling by Sat eve, so
expect a smaller amplitude along with slowly decreasing POPs.
Then, noticeably lower POPs on Sunday with drier NWLY mid level
air and increasing subsidence beginning to impact our wrn areas by
Sat eve from W-E.

Expect 50-20% nw-se POP gradient tonight, 40-60% w-e pops on sat,
10-30% w-e sat night and 20-30% w-e pops on sun. with decreasing
clouds max temps will rise a degree or two each day into the low-mid
90s on Sunday.

&&

.LONG TERM [Sunday Night through Thursday]...
The overall mid/upper level pattern continues to show troughing
over the eastern third of the CONUS. However, the trough is
forecast to be less amplified than what we've seen this past week.
We may even see a brief period of nearly zonal flow late Wednesday
into Thursday. At the surface, high pressure will ridge westward
across the Gulf from the Atlantic with the axis staying south of
the local area. Time height cross sections show the mid level dry
air that filtered in on Sunday remaining over the region through
Tuesday before deep layer moisture returns once again. The lower
levels will remain moist with the resulting west to southwest
flow. This pattern will favor near to slightly below seasonal PoPs
Monday and Tuesday and near to above seasonal PoPs for the rest of
the work week. Max temps will be near to above average for the
entire extended period.

&&

.AVIATION [Beginning 12Z Friday]...
Scattered showers may impact the TLH..DHN and ECP terminals this
morning with some IFR and MVR possible. Otherwise, another day with
scattered to numerous convection with all sites receiving a tempo
group beginning either late morning or early afternoon. Winds will
be from the southwest around 10 knots this afternoon. On Saturday
the best chance for thunderstorms will be in the afternoon with IFR
and MVFR possible at all sites after 16z.

&&

.MARINE...
Winds will be out of the WSW around 10 knots and seas will generally
be 2 to 3 feet with some possible 4 foot seas in the offshore waters
west of Panama City. These seas are mainly left over swell from
Ernesto and should diminish after Saturday.

&&

.FIRE WEATHER...
Abundant low level moisture along with scattered to numerous daily
showers and thunderstorms will offset any fire weather concerns at
least into next week.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Lamers/Barry
SHORT TERM...Block
LONG TERM...Barry
AVIATION...Bolden/Barry
MARINE...Block
FIRE WEATHER...Barry
Hazardous weather outlook, Aug 10, 7:55 AM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
755 AM EDT FRI AUG 10 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-110815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
755 AM EDT FRI AUG 10 2012 /655 AM CDT FRI AUG 10 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
FAIRLY WIDSEPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
MORNING ACROSS THE AREA...WITH A DIMINISHING TREND THIS AFTERNOON.
MORE SHOWERS AND STORMS MAY DEVELOP LATER TONIGHT...ESPECIALLY
ACROSS THE WEST. THE STORMS MAY PRODUCE HEAVY RAIN RATES...AND IF
THESE PERSIST FOR EXTENDED PERIODS OF TIME OVER CITIES OR URBANIZED
LOCATIONS...THEN SOME ISOLATED FLOODING COULD DEVELOP. OTHERWISE
GUSTY WINDS AND FREQUENT LIGHTNING ARE THE MAIN THREATS.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE PANHANDLE BEACHES ALONG
BAY...GULF...AND WALTON COUNTIES...AND A MODERATE RISK OF RIP
CURRENTS IN FRANKLIN COUNTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY
WITH DECREASING CHANCES AND A MORE LIKELY RETURN TO A DRIER
PATTERN SUNDAY AND MONDAY BEFORE A RESUMPTION OF TYPICAL
SUMMERTIME PATTERN DURING THE MID WEEK PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

08/BLOCK

In the hours before

Local storm report, Aug 10, 11:18 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1118 AM EDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     TSTM WND DMG     6 ESE MONTICELLO        30.50N 83.79W
08/10/2012                   JEFFERSON          FL   EMERGENCY MNGR

            TREE DOWN.

&&

BOLDEN
Local storm report, Aug 10, 11:20 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1120 AM EDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     TSTM WND DMG     3 W LOIS                30.52N 83.97W
08/10/2012                   JEFFERSON          FL   EMERGENCY MNGR

            TREE DOWN.

&&

BOLDEN
Special weather statement, Aug 10, 11:42 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1142 AM EDT FRI AUG 10 2012

FLZ008-010-108-101645-
CENTRAL WALTON FL-SOUTH WALTON FL-WASHINGTON FL-
1042 AM CDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR SOUTHERN WALTON AND
SOUTHWEST WASHINGTON COUNTIES...

* UNTIL 1145 AM CDT

AT 1038 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SEMINOLE TO 14 MILES WEST
OF PANAMA CITY BEACH...OR ALONG A LINE EXTENDING FROM SEMINOLE TO 9
MILES SOUTHWEST OF INLET BEACH...MOVING NORTHEAST AT 20 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3066 8640 3042 8596 3039 8599 3027 8599
      3038 8640 3040 8640 3040 8634 3043 8632
      3041 8629 3043 8627 3043 8624 3039 8615
      3039 8613 3047 8621 3048 8627 3046 8640
TIME...MOT...LOC 1542Z 220DEG 19KT 3046 8643 3017 8606

42-DVD
Local storm report, Aug 10, 11:43 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1143 AM EDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 AM     TSTM WND DMG     1 SSE VALDOSTA          30.84N 83.28W
08/10/2012                   LOWNDES            GA   LAW ENFORCEMENT

            3 AREAS OF TREES BLOWN DOWN IN VALDOSTA...INCLUDING A
            TREE BLOWN ON A HOUSE ON TROUP STREET.

1042 AM     TSTM WND DMG     3 E VALDOSTA            30.85N 83.23W
08/10/2012                   LOWNDES            GA   LAW ENFORCEMENT

            TRAFFIC LIGHT BLOWN DOWN ON INNER PERIMETER RD.

1045 AM     TSTM WND DMG     6 NE VALDOSTA           30.90N 83.20W
08/10/2012                   LOWNDES            GA   LAW ENFORCEMENT

            TREE BLOWN DOWN AT MOORE RD OFF LAKELAND HWY.

&&

08-LAMERS
Local storm report, Aug 10, 11:46 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1146 AM EDT FRI AUG 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     TSTM WND DMG     3 W LOIS                30.52N 83.97W
08/10/2012                   JEFFERSON          FL   EMERGENCY MNGR

            TREE DOWN.

0927 AM     TSTM WND DMG     3 S LAKE MICCOSUKEE     30.53N 83.98W
08/10/2012                   JEFFERSON          FL   911 CALL CENTER

            TREE BLOWN DOWN INTO HIGHWAY 90.

0936 AM     TSTM WND DMG     5 E MONTICELLO          30.54N 83.79W
08/10/2012                   JEFFERSON          FL   EMERGENCY MNGR

            TREE DOWN ON BASSETT RD

0936 AM     TSTM WND DMG     6 ESE MONTICELLO        30.50N 83.79W
08/10/2012                   JEFFERSON          FL   EMERGENCY MNGR

            TREE DOWN.

0955 AM     TSTM WND DMG     3 SSE ASHVILLE          30.58N 83.63W
08/10/2012                   JEFFERSON          FL   EMERGENCY MNGR

            TREES DOWN ON BAILEY ROAD

0956 AM     TSTM WND DMG     1 NNE ASHVILLE          30.63N 83.64W
08/10/2012                   JEFFERSON          FL   TRAINED SPOTTER

            TREES DOWN BLOCKING LANES OF TRAFFIC ON HIGHWAY 221 JUST
            SOUTH OF THE GEORGIA BORDER.

1000 AM     TSTM WND DMG     4 NW EMPRESS            30.71N 83.61W
08/10/2012                   BROOKS             GA   911 CALL CENTER

            TREES DOWN ON GREENVILLE HIGHWAY IN SOUTHERN BROOKS
            COUNTY.

1002 AM     TSTM WND DMG     5 S QUITMAN             30.71N 83.56W
08/10/2012                   BROOKS             GA   911 CALL CENTER

            TREES DOWN ALONG EMPRESS RD IN SOUTHERN BROOKS CO.

1034 AM     TSTM WND DMG     1 SSE VALDOSTA          30.84N 83.28W
08/10/2012                   LOWNDES            GA   LAW ENFORCEMENT

            3 AREAS OF TREES BLOWN DOWN IN VALDOSTA...INCLUDING A
            TREE BLOWN ON A HOUSE ON TROUP STREET.

1042 AM     TSTM WND DMG     3 E VALDOSTA            30.85N 83.23W
08/10/2012                   LOWNDES            GA   LAW ENFORCEMENT

            TRAFFIC LIGHT BLOWN DOWN ON INNER PERIMETER RD.

1045 AM     TSTM WND DMG     6 NE VALDOSTA           30.90N 83.20W
08/10/2012                   LOWNDES            GA   LAW ENFORCEMENT

            TREE BLOWN DOWN AT MOORE RD OFF LAKELAND HWY.

&&

08-LAMERS
Special weather statement, Aug 10, 12:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1213 PM EDT FRI AUG 10 2012

FLZ011-GAZ155-101715-
JACKSON FL-SEMINOLE GA-
1113 AM CDT FRI AUG 10 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEAST JACKSON
AND SEMINOLE COUNTIES...

* UNTIL 1215 PM CDT/115 PM EDT/

AT 1109 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 12 MILES SOUTHEAST OF COTTONWOOD...OR NEAR MALONE...
MOVING SOUTHEAST AT 20 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.

LAT...LON 3087 8535 3100 8515 3100 8500 3103 8500
      3089 8475 3088 8477 3084 8477 3082 8479
      3080 8479 3076 8486 3072 8487 3070 8486
      3065 8490
TIME...MOT...LOC 1613Z 302DEG 18KT 3094 8511

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:03 AM EDTSpecial Marine WarningTAE57 min
Aug 10, 7:29 AM EDTSpecial Weather StatementTAELiberty46 min
Aug 10, 8:20 AM EDTSpecial Weather StatementTAELeon40 min
Aug 10, 8:26 AM EDTSpecial Marine WarningTAE64 min
Aug 10, 8:56 AM EDTSpecial Weather StatementTAELeon49 min
Aug 10, 9:21 AM EDTSevere Thunderstorm WarningTAEJefferson, Madison54 min
Aug 10, 10:43 AM EDTSpecial Marine WarningTAE47 min
Aug 10, 11:25 AM EDTSpecial Marine WarningTAE84 min
Aug 10, 11:42 AM EDTSpecial Weather StatementTAEWalton63 min
Aug 10, 12:58 PM EDTSpecial Weather StatementTAEHolmes, Jackson47 min
Aug 10, 1:12 PM EDTAreal Flood AdvisoryTAEHolmes, Walton, Washington3 hr
Aug 10, 1:56 PM EDTSpecial Marine WarningTAE49 min
Aug 10, 1:59 PM EDTSevere Thunderstorm WarningTAEWalton61 min
Aug 10, 2:52 PM EDTSevere Thunderstorm WarningTAEWalton, Washington23 min
Aug 10, 3:00 PM EDTSpecial Marine WarningTAE60 min
Aug 10, 3:56 PM EDTSpecial Weather StatementTAEJefferson34 min
Aug 10, 4:14 PM EDTSpecial Marine WarningTAE61 min
Aug 10, 4:14 PM EDTSpecial Weather StatementTAEJefferson46 min
Aug 10, 4:15 PM EDTSpecial Weather StatementTAEBay60 min
Aug 10, 4:18 PM EDTSevere Thunderstorm WarningTAEBay42 min
Aug 10, 4:21 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison, Taylor24 min
Aug 10, 4:58 PM EDTSevere Thunderstorm WarningTAEBay, Gulf12 min
Aug 10, 5:00 PM EDTSpecial Marine WarningTAE75 min
Aug 10, 9:53 AM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes67 min
Aug 10, 10:39 AM EDTSevere Thunderstorm WarningTAELanier, Lowndes30 min
Aug 10, 10:51 AM EDTAreal Flood AdvisoryTAECoffee3 hr
Aug 10, 11:03 AM EDTSpecial Weather StatementTAEGeneva42 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.